INTRODUCTION: Tremor is the most frequent and disabling neurological side effect under Calcineurin inhibitor-induced immunosuppression, but no studies have defined its phenomenology, severity, distribution, the impact on quality of life, as well as of other neurological symptoms associated. METHODS: 126 consecutive kidney-transplanted patients, under treatment with Cyclosporin A, Tacrolimus and non-Calcineurin inhibitors, within therapeutic range, were enrolled. Participants underwent a deep neurological examination by two blinded to the treatment raters, and a blood sampling to assess plasmatic immunosuppressant level and nephrological function tests. Tremor and cerebellar signs were scored according to the Fahn-Tolosa-Marin and the SARA scale. Parkinsonism was excluded applying the UPDRS (part III). RESULTS: Tremor was more common and severe in the Tacrolimus group, similar to impairment in ADL. Regardless of treatment, tremor involved both upper and lower limbs and was activated by action, but in about 50% of cases presented in action and rest condition. Plasmatic level of Tacrolimus was higher in patients with tremor than in those without, while cholesterol was significantly lower. Cerebellar and neuropathic signs were overall mild and were not significantly different across the three groups comparing patients with and without tremor. CONCLUSIONS: Non-Calcineurin inhibitors such as Sirolimus have the lowest propensity to induce tremor and with a milder severity, while Calcineurin inhibitors, especially Tacrolimus, the highest, and regardless of the formulation. Plasmatic concentration of Tacrolimus was higher in tremulous patients; further research needs to validate the role of cholesterol plasmatic concentration in predicting the occurrence of tremor in patients on Tacrolimus.
|Titolo:||Tremor induced by Calcineurin inhibitor immunosuppression: a single-centre observational study in kidney transplanted patients|
Bacchin, Ruggero (Corresponding)
|Data di pubblicazione:||2018|
|Appare nelle tipologie:||01.01 Articolo in Rivista|